Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 22, 2008, 3:39 PM CDT for 5 parishes in Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 3:39 PM CDT (20:39 UTC)
- Expired
- May 22, 2008, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 222041
SVRSHV
LAC013-043-049-069-127-222115-
/O.NEW.KSHV.SV.W.0331.080522T2039Z-080522T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 415 PM CDT
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF
NATCHITOCHES TO WINNFIELD TO 12 MILES NORTH OF PINEVILLE...AND
MOVING NORTH AT 30 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3179 9267 3199 9308 3235 9302 3214 9260
3173 9240 3146 9234 3144 9237 3144 9240
3142 9246 3142 9249
TIME...MOT...LOC 2039Z 188DEG 31KT 3205 9297 3190 9265
3155 9248
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:33 PM CDT, 6 minutes earlier.
Area forecast discussion, May 22, 3:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT THU MAY 22 2008 .DISCUSSION... SCATTERED STRONG TSTMS...WITH HAIL POTENTIAL...STREAMING NORTHWARD ACROSS CENTRAL LA...INTO NORTHERN PARTS OF STATE. ISOLATED SMALLER CELLS POPPING UP OVER NW LA/EXTREME SW AR. PLACING CHANCE POPS FOR TSTMS OVER AND JUST NORTH OF STRONGER ACTIVITY...ISOLATED FURTHER NORTH. AS DAYTIME HEATING IS MAIN TRIGGER...CARRYING CONVECTION UNTIL AROUND SUNSET. UPPER RIDGE OVERHEAD BUILDING OVERHEAD IN RESPONSE TO DIGGING UPPER TROF OVER ROCKIES...PLAINLY SEEN ON WATER VAPOR. THROUGH MOST OF THE HOLIDAY WEEKEND...KEEP ISOLATED DIURNAL CONVECTION...WITH TEMPERATURES INCHING UPWARD TO AROUND MID 90S...AND SOUTHERLY BREEZE...ALTHOUGH NOT AS STRONG AS TODAY. SRONGER MID LEVEL CAP NOTED BY MEMORIAL DAY...SO LEFT OUT POPS FROM SUNDAY NIGHT UNTIL COLD FRONT BEGINS TO ARRIVE LATE TUESDAY. THIS FRONT WILL BARELY PUSH THRU AREA AS IT MANEURVERS AROUND DISRUPTED UPPER RIDGE...BUT SHOULD PROVIDE ENOUGH FOCUS FOR SCATTERED CONVECTION... AND WILL BRING TEMPS BACK DOWN NEAR SEASONAL VALUES BY END OF EXTENDED/VII/ && .AVIATION... SOUTHERLY FLOW WILL PERSIST OVER THE REGION AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM REMAINS NEARLY STATIONARY OVER THE ROCKIES THE NEXT SEVERAL DAYS. THUS HIGH PRESSURE WILL BUILD OVER OUR AREA ALOFT WHILE GULF MOISTURE STREAMS IN BENEATH IT. THUS EXPECT VERY WARM AND HUMID WEATHER WITH MVFR CIGS COMMONPLACE FROM MIDNIGHT UNTIL MIDDAY...LIFTING TO VFR CIGS MAINLY DURING THE AFTERNOON AND EVENING. THE HEAT AND HUMIDITY WILL COMBINE TO PRODUCE SCATTERED CONVECTIVE ACTIVITY EACH DAY AS WELL. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 93 73 95 / 20 20 20 20 MLU 69 92 71 95 / 20 20 20 20 DEQ 69 89 71 95 / 10 20 20 30 TXK 69 92 71 95 / 20 20 20 30 ELD 69 91 70 94 / 20 20 20 20 TYR 72 93 74 95 / 10 20 20 30 GGG 72 93 74 95 / 20 20 20 20 LFK 73 95 74 94 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 22, 1:49 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 149 PM CDT THU MAY 22 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 149 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE EAST TEXAS LAKES AREA BY EARLY THIS AFTERNOON...AS A WEAK UPPER LEVEL DISTURBANCE FROM SOUTH TEXAS...MOVES NORTHEAST INTO THE AREA. MORE ISOLATED DEVELOPMENT CAN BE EXPECTED LATER IN THE AFTERNOON NORTH OF INTERSTATE 20. WITH THE STRONG INSTABILITY PRESENT...AN ISOLATED STORM COULD BECOME SEVERE...PRODUCING HAIL AND BRIEF DAMAGING WIND GUSTS. HOWEVER...FOR THE MOST PART...FREQUENT DEADLY LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS...WITH THE OVERALL THREAT OF SEVERE WEATHER APPEARING MINIMAL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:18 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 57 min |
| May 22, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 44 min |
| May 22, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 35 min |
| May 22, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.